Geometry & Topology
- Geom. Topol.
- Volume 12, Number 4 (2008), 2057-2094.
Right-veering diffeomorphisms of compact surfaces with boundary II
We continue our study of the monoid of right-veering diffeomorphisms on a compact oriented surface with nonempty boundary, introduced in [Invent. Math. 169 (2007) 427–449]. We conduct a detailed study of the case when the surface is a punctured torus; in particular, we exhibit the difference between the monoid of right-veering diffeomorphisms and the monoid of products of positive Dehn twists, with the help of the Rademacher function. We then generalize to the braid group on strands by relating the signature and the Maslov index. Finally, we discuss the symplectic fillability in the pseudo-Anosov case by comparing with the work of Roberts [Proc. London Math. Soc. (3) 82/83 (2001) 747–768/443–471].
Geom. Topol., Volume 12, Number 4 (2008), 2057-2094.
Received: 6 December 2006
Revised: 22 April 2008
Accepted: 18 June 2008
First available in Project Euclid: 20 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Honda, Ko; Kazez, William H; Matić, Gordana. Right-veering diffeomorphisms of compact surfaces with boundary II. Geom. Topol. 12 (2008), no. 4, 2057--2094. doi:10.2140/gt.2008.12.2057. https://projecteuclid.org/euclid.gt/1513800122